Alert archive / Kansas / Special Weather Statements in 2025

Special Weather Statement, NWS Dodge City, KS

June 14, 2025Ness County, Kansas

NWS Dodge City, KS issued this special weather statement at Jun 14, 2025, 3:21 AM CDT for Ness County, Kansas. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2025, 3:21 AM CDT (08:21 UTC)
Expired
Jun 14, 2025, 3:45 AM CDT
In force
24 min
Issued by
NWS Dodge City, KS
Hail
0.75 in
Wind
50

County Ness County, KS

The radar

The Dodge City radar (KDDC), 81 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 3:28 AM CDTHAIL 19 Sse Nekoma, KSReport received from social media post.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2111 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1551 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
0.4
Supercell composite
7.9

Open this sounding in Storm Lab

The text

As transmitted.

314 
WWUS83 KDDC 140821
SPSDDC

Special Weather Statement
National Weather Service Dodge City KS
321 AM CDT Sat Jun 14 2025
 
KSZ030-045-046-064-065-140845-
Hodgeman KS-Rush KS-Pawnee KS-Trego KS-Ness KS-
321 AM CDT Sat Jun 14 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN NESS...NORTHEASTERN
HODGEMAN...SOUTH CENTRAL TREGO...NORTHWESTERN PAWNEE AND SOUTHWESTERN
RUSH COUNTIES THROUGH 345 AM CDT...

At 321 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Bazine, moving northwest at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor hail damage to vegetation is 
         possible.

This storm will remain over mainly rural areas of eastern Ness,
northeastern Hodgeman, south central Trego, northwestern Pawnee and
southwestern Rush Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3840 9930 3814 9961 3847 10000 3875 9979
TIME...MOT...LOC 0821Z 139DEG 13KT 3830 9977 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

$$

KBJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 14, 2:05 AM CDT, 1 hour 16 minutes earlier. Its key messages:

  • Another round of thunderstorm chances (20-30%) tonight.
  • Warming trend continues into early next week.
Area forecast discussion, Jun 14, 2:05 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
205 AM CDT Sat Jun 14 2025

.KEY MESSAGES...

- Another round of thunderstorm chances (20-30%) tonight.

- Warming trend continues into early next week.

&&

.DISCUSSION...
Issued at 200 AM CDT Sat Jun 14 2025

WV imagery indicates weak ridging aloft building slowly northeast
through the Four Corners Region. Near the surface, a lee side trough
of low pressure remains anchored in extreme southeast Colorado.

Minimal thunderstorm chances (20-30%) pick back up tonight as the
SREF indicates another series of H5 vort maxima ejecting off an
amplifying ridge axis across the northern Colorado Rockies into the
high plains of northeast Colorado/western Nebraska this evening.
Near the surface, deep level moisture continues to pool ahead of the
anchored lee side trough axis in eastern Colorado with surface
dewpoints well up into mid/upper 60s(F) to the lower 70s(F), providing
more than ample instability with MLCAPE values in excess of 3500 to
4000 J/kg. Combined with steepening mid-level lapse rates associated
with peak daytime heating, thunderstorms are once again forecast to
develop in eastern/northeast Colorado late this afternoon/early evening,
then spread east-southeast into northwest Kansas/southwest Nebraska
overnight, and potentially into central Kansas early Sunday morning.
However, the magnitude of any thunderstorms looks to be more limited
as suggested by the HREF, only showing a 10-20% probability of 6-hr
QPF exceeding even 0.1 of an inch across portions of west central
and central Kansas. Similar conditions are expected Sunday with the
upper level ridge axis shifting only slightly easterward. Limited
thunderstorm chances (mainly in coverage) exist Monday as the upper
level ridge shifts farther east into the Central Plains.

The ongoing warming trend continues today as prevailing southeasterlies
reinforce a warming airmass across the region, pushing H85 temperatures
up around 25C in central Kansas to near 30C in extreme southwest Kansas.
With the HREF showing a 70-90% probability of temperatures topping
85F in central/south central Kansas to a better than an 80-90% probablity
of temperatures exceeding 90F in extreme southwest Kansas, expect
afternoon highs generally up into the upper 80s(F) in central Kansas
to widespread 90s(F) farther west/southwest. A little more widespread
lower/mid 90s(F) are likely Sunday and Monday as the upper level ridge
moves out of the Rockies into the Central Plains.

&&

.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1203 AM CDT Sat Jun 14 2025

A line of thunderstorms will continue to drift southeast through
northwest and portions of west central Kansas early this morning,
potentially affecting KHYS toward daybreak. Otherwise, primarily
VFR conditions are likely to prevail in vicinity of all TAF sites
through late afternoon. Light south-southeast winds are expected
to persist through much of the period as a lee side trough of low
pressure remains anchored in eastern Colorado.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...JJohnson
AVIATION...JJohnson
Hazardous weather outlook, Jun 13, 3:54 AM CDT, 23 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
354 AM CDT Fri Jun 13 2025

KSZ030-031-043>046-061>066-074>081-084>090-140900-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
354 AM CDT Fri Jun 13 2025 /254 AM MDT Fri Jun 13 2025/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

A few thunderstorms lingering across west central Kansas early
this morning are expected to dissipate by mid-day. Small hail and
moderately gusty winds will be possible with the strongest storms.

Strong to severe thunderstorms will be possible this evening into
early Saturday morning. The strongest storms will be capable of
producing 1 to 2 inch hail and damaging winds in excess of 60 mph.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is a marginal risk for severe thunderstorms late Saturday,
mainly across central and south central Kansas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed, mainly west of a Hays to Meade
line, generally after 6 PM.

In the hours before

Special weather statement, Jun 14, 2:24 AM CDT, 57 minutes before
Special Weather Statement
National Weather Service Dodge City KS
224 AM CDT Sat Jun 14 2025

KSZ044-045-064-065-140800-
Hodgeman KS-Pawnee KS-Lane KS-Ness KS-
224 AM CDT Sat Jun 14 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN NESS...NORTHERN
HODGEMAN...SOUTHEASTERN LANE AND NORTHWESTERN PAWNEE COUNTIES THROUGH
300 AM CDT...

At 224 AM CDT, Doppler radar was tracking a strong thunderstorm 14
miles northwest of Jetmore, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of southeastern Ness,
northern Hodgeman, southeastern Lane and northwestern Pawnee
Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3862 9978 3837 9958 3835 9959 3835 9957
      3826 9950 3809 9992 3832 10030
TIME...MOT...LOC 0724Z 253DEG 32KT 3827 10002

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

KBJ
Special weather statement, Jun 14, 2:42 AM CDT, 39 minutes before
Special Weather Statement
National Weather Service Dodge City KS
242 AM CDT Sat Jun 14 2025

KSZ043-061>063-140815-
Finney KS-Kearny KS-Hamilton KS-Scott KS-
242 AM CDT Sat Jun 14 2025

...A STRONG THUNDERSTORM WILL IMPACT HAMILTON...KEARNY...NORTHWESTERN
FINNEY AND SOUTHWESTERN SCOTT COUNTIES THROUGH 315 AM CDT/215 AM
MDT/...

At 241 AM CDT/141 AM MDT/, Doppler radar was tracking a strong
thunderstorm 17 miles south of Leoti, moving east at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
  Shallow Water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3803 10204 3826 10173 3826 10113 3849 10113
      3849 10085 3788 10100 3776 10166 3794 10205
TIME...MOT...LOC 0741Z 253DEG 49KT 3824 10141

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

KBJ
Special weather statement, Jun 14, 3:10 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Dodge City KS
310 AM CDT Sat Jun 14 2025

KSZ043-061>063-074-075-140845-
Finney KS-Stanton KS-Kearny KS-Hamilton KS-Grant KS-Scott KS-
310 AM CDT Sat Jun 14 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HAMILTON...
KEARNY...WESTERN FINNEY...SOUTHWESTERN SCOTT...NORTHWESTERN GRANT AND
NORTHEASTERN STANTON COUNTIES THROUGH 345 AM CDT/245 AM MDT/...

At 310 AM CDT/210 AM MDT/, Doppler radar was tracking a strong
thunderstorm near Lakin, moving east at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Deerfield around 315 AM CDT.
  Holcomb around 325 AM CDT.
  Garden City around 330 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3827 10132 3826 10113 3830 10112 3824 10064
      3784 10087 3764 10147 3789 10181
TIME...MOT...LOC 0810Z 286DEG 45KT 3802 10125

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

KBJ
Special weather statement, Jun 14, 3:12 AM CDT, 9 minutes before
Special Weather Statement
National Weather Service Dodge City KS
312 AM CDT Sat Jun 14 2025

KSZ030-045-140845-
Trego KS-Ness KS-
312 AM CDT Sat Jun 14 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NESS AND TREGO
COUNTIES THROUGH 345 AM CDT...

At 312 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Utica, moving north at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northwestern Ness
and Trego Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3854 9989 3855 10021 3870 10021 3870 10015
      3913 10015 3913 9966
TIME...MOT...LOC 0812Z 181DEG 20KT 3877 10009

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

KBJ
Special weather statement, Jun 14, 3:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
321 AM CDT Sat Jun 14 2025

KSZ030-045-046-064-065-140845-
Hodgeman KS-Rush KS-Pawnee KS-Trego KS-Ness KS-
321 AM CDT Sat Jun 14 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN NESS...NORTHEASTERN
HODGEMAN...SOUTH CENTRAL TREGO...NORTHWESTERN PAWNEE AND SOUTHWESTERN
RUSH COUNTIES THROUGH 345 AM CDT...

At 321 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Bazine, moving northwest at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of eastern Ness,
northeastern Hodgeman, south central Trego, northwestern Pawnee and
southwestern Rush Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3840 9930 3814 9961 3847 10000 3875 9979
TIME...MOT...LOC 0821Z 139DEG 13KT 3830 9977

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

KBJ
Special weather statement, Jun 14, 3:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
321 AM CDT Sat Jun 14 2025

KSZ043-140845-
Scott KS-
321 AM CDT Sat Jun 14 2025

...A STRONG THUNDERSTORM WILL IMPACT SCOTT COUNTY THROUGH 345 AM
CDT...

At 321 AM CDT, Doppler radar was tracking a strong thunderstorm near
Modoc, moving northwest at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of Scott County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3870 10081 3845 10068 3839 10069 3828 10105
      3845 10113 3870 10113
TIME...MOT...LOC 0821Z 139DEG 13KT 3850 10105

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

KBJ

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 1:03 AM CDTSpecial Weather StatementDDCHamilton12 min
Jun 14, 1:22 AM CDTSpecial Weather StatementDDCHamilton23 min
Jun 14, 1:44 AM CDTSpecial Weather StatementDDCHamilton31 min
Jun 14, 2:12 AM CDTSpecial Weather StatementDDCKearny33 min
Jun 14, 2:24 AM CDTSpecial Weather StatementDDCNess36 min
Jun 14, 2:42 AM CDTSpecial Weather StatementDDCHamilton, Kearny, Scott33 min
Jun 14, 2:45 AM CDTSevere Thunderstorm WarningDDCNess45 min
Jun 14, 3:10 AM CDTSpecial Weather StatementDDCKearny35 min
Jun 14, 3:12 AM CDTSpecial Weather StatementDDCTrego33 min
Jun 14, 3:21 AM CDTSpecial Weather StatementDDCScott24 min
Jun 14, 3:24 AM CDTSpecial Weather StatementDDCPawnee36 min
Jun 14, 3:38 AM CDTSpecial Weather StatementDDCFinney, Grant, Haskell, Kearny, Lane, Scott37 min
Jun 14, 3:40 AM CDTSpecial Weather StatementDDCNess, Pawnee, Trego35 min
Jun 14, 4:13 AM CDTSpecial Weather StatementDDCEllis, Lane, Ness, Rush, Trego32 min
Jun 14, 4:42 AM CDTSpecial Weather StatementDDCEllis33 min
Jun 14, 4:45 AM CDTSpecial Weather StatementDDCHodgeman, Pawnee, Rush30 min
Jun 14, 4:53 AM CDTFlash Flood WarningDDCTrego3 hr
Jun 14, 5:13 AM CDTSpecial Weather StatementDDCEdwards, Ford, Hodgeman, Pawnee32 min
Jun 14, 5:41 AM CDTSpecial Weather StatementDDCEdwards, Kiowa, Pawnee34 min
Jun 14, 5:56 AM CDTFlash Flood WarningDDCHodgeman, Ness3 hr
Jun 14, 6:07 AM CDTSpecial Weather StatementDDCBarber, Comanche, Pratt, Stafford23 min
Jun 14, 6:22 AM CDTSevere Thunderstorm WarningDDCBarber, Comanche, Kiowa, Pawnee, Pratt, Stafford38 min

Nearby

Special Weather Statements in Kansas, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.